MAUDE Adverse Event Report: 410 MEDICAL LIFEFLOW

410 MEDICAL LIFEFLOW
Model Number FG5001
Health Effect - Clinical Code Embolism (1829)
Date of Event 04/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Chief medical officer and engineering personnel inspection and testing of the lifeflow device used on the patient indicated the device was functioning correctly and in specification.Patient was sent for hyperbaric therapy and subsequently released without any reported residual health issues.A detailed investigation was conducted by appropriate hospital personnel at (b)(6) and 410 medical.The cause of the presumed air embolism is unknown.According to (b)(6) staff, the nurses using the lifeflow device had recently been trained, used it according to the manufacturer instructions, noted no problems with the infusion and felt that fluid administered via the lifeflow resulted in improvement in the patient's condition.At least 3 other fluid infusion methods were used on this patient, each of which has known risk of causing air embolism.This submission was delayed due to troubles setting up a webtrader account please see esg help desk ticket (b)(4) for details.
 
Event or Problem Description
Patient noted to have moderate amount of air in right atrium, right ventricle, internal mammary region, as well as a mild amount of air along anterior right chest and neck with cta.Lifeflow manual rapid infuser used to infuse fluids along with pressure bag and tubing for rapid infusion of 1 liter of saline, iv pump for infusion of norepinephrine and a ct contrast infuser.

Brand Name
LIFEFLOW
Common Device Name
LIFEFLOW
Manufacturer (Section D)
410 MEDICAL
201 west main street
suite 207
durham NC 27701
MDR Report Key6750397
Report Number3012969104-2017-00001
Device Sequence Number16454538
Product Code FPA
UDI-Device IdentifierB355FG50011
UDI-PublicB355FG50011
Combination Product (Y/N)N
PMA/510(K) Number
K153731
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Expiration Date01/11/2019
Device Model NumberFG5001
Device Catalogue NumberFG5001
Device Lot Number6035
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2017
Initial Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age22 YR
Patient Weight79